Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2000, 2:32 PM EDT for Berkeley County, South Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2000, 2:32 PM EDT (18:32 UTC)
- Expired
- Jun 4, 2000, 3:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:45 PM EDT | Thunderstorm Wind 50 E | St Stephen, SC | Several trees and large limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2165 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 041833 SVRCHS SCC015-041900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 232 PM EDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA. * UNTIL 300 PM EDT. * AT 226 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTHEAST OF BONNEAU...OR ABOUT 14 MILESq SOUTHEAST OF KINGSTREE... MOVING EAST AT 20 MPH. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE EXPECTED IN THE WARNED AREA. $$ LAT...LON 3335 8010 3318 7998 3321 7968 3339 7980 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:27 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 4, 10:27 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1027 AM EDT SUN JUN 4 2000 SOME CLDS CONT TO HANG ARND FAR NRN PORTIONS OF CWA BUT SHUD BE THINNING OUT NEXT HOUR OR TWO. REST OF CWA ALREADY SUNNY AND SHUD BE ANOTHER HOT AND HUMID ONE ACRS THE RGN. DWPTS A BIT HIER ACRS AREA THAN YDAY AT THIS TIME...ESP INLAND...AS BROAD S TO SE FLO CONTS INTO THS AFTN. WI ADDTNL LOW LVL MSTR AND STNRY FNT JUST TO THE N AND W OF CWA PROVIDNG SOME SFC CNVRG AND THTE-E/DWPT POOLNG...SCT POPS IN THE N LUK LIKE A GUD BET. FRTHR TO THE S WL CONT WI SLGHTLY LWR POPS AS CONDS NOT AS FVRBL THERE. DUE TO BASICALLY ONSHORE FLO...HIER DWPTS AND SLGHTLY COOLR H8 TEMPS...HIGHS SHUD NOT BE AS WARM AS YDAY...AND THS REFLECTD WELL IN CRNT FCST. WL ONLY MAKE MINOR ADJSTMNTS. CWF...WI WK SFC LO OVR SRN GA...WND FLD TO REMAIN S TO SE ACRS RGN. PG MAY TIGHTN A LTL LTR THS AFTN AND INCRS WINDS SLGHTLY. CRNT FCST HAS GUD HNDL AND WL ONHLY ADJST FOR INIT CONDS AND WIND DIR OVR GA WATERS. .CHS... SC...NONE. GA...NONE. WOODWORTH
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:59 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 31 min |
| Jun 4, 4:38 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 52 min |
| Jun 4, 4:38 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.